Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 49, NWS Des Moines, IA

May 19, 2013Dallas County, Polk County, Story County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 19, 2013, 6:42 PM CDT for Dallas County, Polk County, Story County, Iowa. It was in force for 48 min. 20 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2013, 6:42 PM CDT (23:42 UTC)
Expired
May 19, 2013, 7:30 PM CDT
In force
48 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.25 in
Wind
70.0 mph

Counties Dallas County, IA, Polk County, IA, Story County, IA

The radar

The Des Moines radar (KDMX), 6 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 6:48 PM CDTTSTM WND DMG5 Nw Grimes, IANEW MACHINE SHED WITH OVER HALF OF ROOF BLOWN OFF
May 19, 6:52 PM CDTTSTM WND DMG3 Nw Grimes, IA12 INCH DIAMETER TREE LIMBS DOWN
May 19, 6:55 PM CDTHAIL 1.754 Wnw Grimes, IADELAYED REPORT
May 19, 6:56 PM CDTTSTM WND GST 62Grimes, IASCHOOLNET SITE
May 19, 6:57 PM CDTTSTM WND DMGGranger, IAPOWER LINES AND 18 INCH DIAMETER TREES DOWN
May 19, 7:00 PM CDTTSTM WND DMG1 Ssw Saylorville Lake, IADELAYED REPORT...TREE DOWN ON A POWER LINE.
May 19, 7:00 PM CDTTSTM WND DMGGrimes, IALARGE TREES DOWN OR SNAPPED OFF AROUND TOWN.
May 19, 7:00 PM CDTTSTM WND GST 60Polk City, IASCHOOLNET SITE
May 19, 7:04 PM CDTTSTM WND DMG2 N Saylorville Lake, IA10 INCH DIAMETER TREE BRANCH DOWN IN POLK CITY
May 19, 7:06 PM CDTTSTM WND DMG6 Nnw Ankeny Airport, IASHINGLES AND SIDING TORN FROM SOME HOMES.
May 19, 7:06 PM CDTTSTM WND GST 62Ankeny, IASCHOOLNET SITE
May 19, 7:07 PM CDTTSTM WND GST 75Ankeny, IA
May 19, 7:08 PM CDTTSTM WND DMG5 Nnw Ankeny Airport, IAGAS STATION CANOPY TORN OFF NEAR 36TH AND ANKENY BLVD
May 19, 7:08 PM CDTTORNADOSlater, IATORNADO REPORTED BETWEEN SLATER AND HUXLEY NEAR 538TH. STREET.
May 19, 7:10 PM CDTTORNADO1 S Huxley, IA
May 19, 7:10 PM CDTTORNADO2 S Slater, IATORNADO ON THE GROUND ABOUT 2 SOUTH OF SLATER
May 19, 7:16 PM CDTHAIL 1Ankeny, IAWINDS ESTIMATED AT 60-70 MPH.
May 19, 7:16 PM CDTHAIL 1Ankeny, IA
May 19, 7:27 PM CDTTSTM WND DMG1 E Alleman, IAPOWERLINES DOWN ON HIGHWAY 69 EAST OF ALLEMAN.
May 19, 7:27 PM CDTTSTM WND DMG2 Nw Maxwell, IAA FEW LARGE TREE LIMBS...8 INCHES IN DIAMETER AND ROUGHLY 20 FOOT LONG DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 17 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 1:10 PM CDTTornado WatchSPC8 hr
May 19, 2:59 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.7 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2013-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2013-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1125 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

117 
WUUS53 KDMX 192342
SVRDMX
IAC049-153-169-200030-
/O.NEW.KDMX.SV.W.0049.130519T2342Z-130520T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
642 PM CDT SUN MAY 19 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DALLAS COUNTY IN CENTRAL IOWA...
  POLK COUNTY IN CENTRAL IOWA...
  STORY COUNTY IN CENTRAL IOWA...

* UNTIL 730 PM CDT

* AT 638 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ADEL...AND
  MOVING NORTHEAST AT 45 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  DES MOINES...WEST DES MOINES...CLIVE...GRIMES...WINDSOR HEIGHTS...
  URBANDALE...JOHNSTON...POLK CITY...ANKENY...ALTOONA...BONDURANT...
  HUXLEY...NEVADA...GRANGER...SAYLORVILLE LAKE...SAYLORVILLE...ANKENY
  AIRPORT...SHELDAHL...SLATER AND ALLEMAN.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 119 AND 149.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 69 AND 111.

THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 1 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4151 9382 4178 9395 4186 9381 4186 9370
      4193 9370 4213 9336 4165 9334
TIME...MOT...LOC 2343Z 229DEG 40KT 4165 9392

HAIL...1.25IN
WIND...70MPH

$$

DONAVON
1 follow-up statement
325 
WWUS53 KDMX 200017
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
717 PM CDT SUN MAY 19 2013

IAC049-200027-
/O.CAN.KDMX.SV.W.0049.000000T0000Z-130520T0030Z/
DALLAS IA-
717 PM CDT SUN MAY 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DALLAS COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4152 9379 4160 9379 4160 9381 4167 9382
      4186 9381 4186 9370 4193 9370 4213 9336
      4165 9335
TIME...MOT...LOC 0017Z 229DEG 40KT 4190 9354

$$

IAC153-169-200030-
/O.CON.KDMX.SV.W.0049.000000T0000Z-130520T0030Z/
STORY IA-POLK IA-
717 PM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR POLK AND STORY
COUNTIES UNTIL 730 PM CDT...

AT 716 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HUXLEY...AND
MOVING NORTHEAST AT 45 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
         EXPECT CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY
         TO MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
NEVADA AND MAXWELL.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 122 AND 149.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 69 AND 111.

THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 1 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4152 9379 4160 9379 4160 9381 4167 9382
      4186 9381 4186 9370 4193 9370 4213 9336
      4165 9335
TIME...MOT...LOC 0017Z 229DEG 40KT 4190 9354

HAIL...1.75IN
WIND...70MPH

$$

DONAVON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:41 PM CDT, 3 hours 1 minute earlier.

Area forecast discussion, May 19, 3:41 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
341 PM CDT SUN MAY 19 2013

.SHORT TERM.../TONIGHT /...
ISSUED AT 330 PM CDT SUN MAY 19 2013

MAIN CONCERNS ARE SEVERE WEATHER THIS PERIOD. CURRENT WATCHES
ACROSS THE AREA FOR THE POTENTIAL OF TORNADOES THIS EVENING.
THOUGH INSTABILITY HAS WANED ACROSS CENTRAL AND WESTERN SECTIONS
OF IOWA WITH SHORT WAVE APPROACHING FROM THE SOUTH INSTABILITY
WILL ONCE AGAIN INCREASE OVER THE REGION. MODELS HAVE CONTINUED TO
ADVERTISE INCREASING WIND FIELDS ALOFT WITH APPROACHING WAVE WHICH
SHOULD SUPPORT SUPERCELLS WITH TORNADO POTENTIAL AS WELL. LOWS
OVERNIGHT WILL DROP INTO THE 60S WITH WINDS BECOMING MORE SW AS
DRY SLOT WORKS ITS WAY INTO THE AREA AFT 06Z. EXPECTING MOST OF
THE ACTIVITY TO REACH WEST CENTRAL IOWA BY 22Z AND NEARING CENTRAL
SECTIONS BY 00-01Z WITH EASTERN COUNTIES SEEING STORMS THROUGH
03Z.

.LONG TERM.../MONDAY THROUGH SUNDAY/...
ISSUED AT 330 PM CDT SUN MAY 19 2013

FORECAST CONCERN DEALS WITH CUTOFF LOW LINGERING OVER THE MIDWEST
THROUGH THE MIDDLE OF THE WEEK AND TIMING OF PRECIP CHANCES
ASSOCIATED WITH THIS SYSTEM. MODELS ARE IN GOOD AGREEMENT THROUGH
MID WEEK AND LEANED TOWARD A NAM/ECMWF BLEND.

.MONDAY THROUGH WEDNESDAY...UPPER LOW STALLS OR SLIGHTLY
RETROGRADES INTO EASTERN SOUTH DAKOTA TOMORROW AND LOOKS TO PLACE
MUCH OF THE FORECAST AREA IN THE DRY SLOT. CUT BACK ON POPS DURING
THE DAY OVER CENTRAL AND SOUTHERN PORTIONS OF THE FORECAST AREA
WHERE BEST FORCING PUSHES INTO NORTHERN IOWA AND INTO MINNESOTA.
LATEST 4.0KM WRF PUSHES CONVECTION INTO FAR NORTHERN IOWA AND
INTO MINNESOTA BY 12Z MONDAY AND KEEPS THE REST OF THE FORECAST
AREA MAINLY DRY UNTIL LATE IN THE DAY. SEVERE POTENTIAL EXIST
ACROSS EASTERN SECTIONS OF THE FORECAST AREA BY THE LATE
AFTERNOON AS THE PEAK HEATING AIDS IN DESTABILIZATION. MAIN THREAT
LOOKS TO BE HAIL AND WINDS WITH THE DECENT CAPE PRESENT AND DEEP
LAYER SHEAR. ANOTHER SHORTWAVE ROUNDS THE UPPER LOW MONDAY NIGHT
AND LIKELY WILL BE THE TRIGGER FOR STORMS ACROSS EASTERN AND
NORTHERN IOWA. HAVE HIGHEST POPS OVER EASTERN PORTIONS OF THE
FORECAST AREA THROUGH 06Z TUESDAY. DRY SLOT MOVES BACK INTO IOWA
PAST 12Z TUESDAY AND HAD TO CUT BACK ON POPS OVER CENTRAL TO
SOUTHERN IOWA DURING THE DAY TUESDAY. THE UPPER LOW FINALLY PUSHES
EASTWARD INTO NORTHERN IOWA BY WEDNESDAY MORNING AND BRINGS SOME
LIGHT STRATI-FORM RAIN DURING THE DAY WEDNESDAY.

.THURSDAY THROUGH SATURDAY...COLDER TEMPERATURES FILTER INTO THE
REGION DURING THIS TIME FRAME AS SURFACE HIGH BUILDS ACROSS THE
STATE. GENERALLY DRY CONDITIONS ANTICIPATED UNTIL SOME WEAK
THETA-E ADVECTION DEVELOPS LATE FRIDAY NIGHT INTO SATURDAY ON
THE BACKSIDE OF THE SURFACE HIGH.

&&

.AVIATION...19/18Z
ISSUED AT 1225 PM CDT SUN MAY 19 2013

OLD MCV CONTINUES TO PRODUCE SHOWERS AND ISO THUNDER WEST EARLY THIS
PERIOD AS IT DRIFTS NORTH.  MAIN CONCERNS WILL BE APPROACHING
SHORTWAVE LATE AFTERNOON AND EVENING WHICH SHOULD SET INSTABILITY
OFF. WINDS COMPLICATED THIS AFTERNOON WITH GUSTY SOUTH WINDS ALONG
AND BEHIND WARM FRONT WHILE CIRCULATION OVER WESTERN SECTIONS
BRINGING VRBL WIND DIRECTION/SPEED NEXT SEVERAL HOURS. LIKELY TO SEE
+TSRA OVER THE REGION AFT 00Z SPREADING FROM WEST TO EAST DURING THE
EVENING...TIMED PERIOD ABOUT 4 HOURS. MESO MODELS SUGGEST LINE
MAINLY PRIOR TO 06Z...WILL MONITOR FOR TIMING AND MAKE APPROPRIATE
UPDATES AS NECESSARY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...REV
LONG TERM...PODRAZIK
AVIATION...REV
Hazardous weather outlook, May 19, 4:21 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
421 PM CDT SUN MAY 19 2013

IAZ004>007-015>017-023>028-033>039-044>046-057-058-070-071-202130-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
AUDUBON-GUTHRIE-CASS-ADAIR-
421 PM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WITH SEVERE WEATHER EXPECTED ARE EXPECTED
THIS EVENING WITH LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING
SURFACE WINDS IN EXCESS OF 60MPH. AN ISOLATED TORNADO WILL BE
POSSIBLE DURING THIS TIME. IN ADDITION...LOCALIZED HEAVY RAIN IS
EXPECTED LATE TODAY INTO TONIGHT WHICH MAY PRODUCE PONDING OF
WATER AND POSSIBLY ISOLATED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE EXPECTED FROM TIME TO TIME ON MONDAY
INTO EARLY WEDNESDAY. THERE IS THE THREAT FOR SEVERE WEATHER
MONDAY AFTERNOON INTO THE EVENING AS WELL AS AGAIN ON TUESDAY
AFTERNOON AND EVENING. MAIN THREAT WILL BE FROM LARGE HAIL AND
DAMAGING WINDS ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED INTO THE EVENING. ADDITIONAL
SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME EARLY IN THE
WORK WEEK.

IAZ047>050-059>062-072>075-081>086-092>097-202130-
BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
421 PM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

WIDESPREAD THUNDERSTORM ACTIVITY IS EXPECTED BY EARLY EVENING SPREADING
NORTHEAST ACROSS THE AREA INTO TONIGHT. SIGNIFICANT SEVERE WEATHER
IS EXPECTED WITH THESE STORMS LATER INTO THE EVENING WITH ALL
MODES OF SEVERE WEATHER POSSIBLE. GOLF BALL HAIL...DAMAGING SURFACE
WINDS IN EXCESS OF 60MPH AND A FEW TORNADOES WILL BE POSSIBLE
DURING THIS TIME. HEAVY RAINFALL IN SOME OF THE STORMS MAY LEAD TO
PONDING OF WATER...MAINLY IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE EXPECTED FROM TIME TO TIME ON MONDAY
INTO EARLY WEDNESDAY. THERE IS THE THREAT FOR SEVERE WEATHER
MONDAY AFTERNOON INTO THE EVENING AS WELL AS AGAIN ON TUESDAY
AFTERNOON AND EVENING. MAIN THREAT WILL BE FROM LARGE HAIL AND
DAMAGING WINDS ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED INTO THE EVENING. ADDITIONAL
SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME EARLY IN THE
WORK WEEK.

REV

In the hours before

Local storm report, May 19, 5:27 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
527 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     HEAVY RAIN       5 ESE CHARTER OAK       42.04N 95.51W
05/19/2013  E0.00 INCH       CRAWFORD           IA   TRAINED SPOTTER

            ESTIMATING 2 INCHES OF RAIN IN PAST HOUR. ON HIGHWAY 141
            EAST OF CHARTER OAK, SPOTTER SEES WATER POURING OUT OF
            FIELDS INTO DITCHES, BUT NO FLOOD IMPACTS TO ROADS AT
            THIS TIME.

&&

KJ
Local storm report, May 19, 5:58 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
558 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     FUNNEL CLOUD     4 SE LAKE VIEW          42.27N 94.99W
05/19/2013                   SAC                IA   LAW ENFORCEMENT

            SAC COUNTY DEPUTY REPORTED A FUNNEL CLOUD NEAR THE TOWN
            OF ULMER...OR 4 MILES E AND 3 MILES SOUTH OF LAKE VIEW.

&&

FBOKSA
Local storm report, May 19, 6:14 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
614 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             NW CARBON               41.07N 94.83W
05/19/2013  E3.00 INCH       ADAMS              IA   PUBLIC

            2 TO 3 INCH DIAMETER HAIL. VIA SOCIAL MEDIA.

&&

PODRAZIK
Local storm report, May 19, 6:27 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
627 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     FLASH FLOOD      5 ESE CHARTER OAK       42.04N 95.49W
05/19/2013                   CRAWFORD           IA   LAW ENFORCEMENT

            CRAWFORD COUNTY DISPATCH REPORTED WATER BRIEFLY OVER
            HIGHWAY 141 AND SOME GRAVEL ROADS IN THE AREA DUE TO OVER
            2 INCHES OF RAINFALL. CONDITIONS QUICKLY IMPROVED.

&&

KJ
Local storm report, May 19, 6:28 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
628 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     HAIL             4 W CROMWELL            41.04N 94.54W
05/19/2013  E0.88 INCH       ADAMS              IA   AMATEUR RADIO

            DIME TO NICKEL HAIL

&&

PODRAZIK
Local storm report, May 19, 6:41 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
641 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     TSTM WND GST     ADEL                    41.61N 94.03W
05/19/2013  E60 MPH          DALLAS             IA   EMERGENCY MNGR

            PEA TO SMALL MARBLE SIZE HAIL

&&

PODRAZIK

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 1:07 AM CDTSevere Thunderstorm WarningDMXAdams, Taylor23 min
May 19, 2:51 AM CDTSevere Thunderstorm WarningDMXCalhoun, Humboldt, Pocahontas, Sac, Webster39 min
May 19, 3:04 AM CDTSevere Thunderstorm WarningDMXJasper, Marion26 min
May 19, 3:33 AM CDTSevere Thunderstorm WarningDMXEmmet, Humboldt, Kossuth, Palo Alto42 min
May 19, 3:55 AM CDTSevere Thunderstorm WarningDMXHancock, Wright50 min
May 19, 4:19 AM CDTSevere Thunderstorm WarningDMXKossuth, Winnebago56 min
May 19, 3:57 PM CDTSevere Thunderstorm WarningDMXCrawford33 min
May 19, 4:34 PM CDTFlash Flood WarningDMXCrawford6 hr
May 19, 4:59 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass46 min
May 19, 5:39 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Webster51 min
May 19, 5:43 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Guthrie47 min
May 19, 5:45 PM CDTTornado WarningDMXCalhoun, Pocahontas, Webster45 min
May 19, 6:10 PM CDTFlash Flood WarningDMXAdair, Adams, Cass6 hr
May 19, 6:14 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Greene, Guthrie, Madison46 min
May 19, 6:23 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth52 min
May 19, 6:27 PM CDTTornado WarningDMXDallas, Guthrie, Madison33 min
May 19, 6:35 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Warren40 min
May 19, 6:49 PM CDTTornado Warning Tornado observedDMXPolk, Story26 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.